Thursday, August 28, 2008

Sanity in a Bottle

So...

I've been dealing with this depression thing. It isn't totally gone and it's a pain in the neck, but I've found a powerful aid in the fight. No, I'm not downing any Tennessee whiskey nor am I popping any prescription anti-depressants. I stumbled upon a much healthier and cheaper alternative -- my multi-vitamin.

I'm not exactly sure what vitamin or mineral I've been needing a boost in, although my OB informs me that one study showed about 40% of women got as much PMS help from extra calcium as from Zoloft, but whether it was calcium, a B-vitamin or something else, taking my daily vitamin has become something of a sanity booster around here.

Vitamins haven't solved all of life's problems. The baby is still a fusspot, the almost two year old writes on the furniture, the three year old mouths off, the five year old never completes any assigned task and the eight year old won't stop talking about Legos all day long, but some how just taking a regular old vitamin has kept me from screaming my head off, locking myself in the bathroom with a book and telling them all to fend for themselves.

I'm not a doctor and can't tell whether anyone else out there needs something stronger, but for me a vitamin has been a major booster of mental health. And it's cheap too!

6 comments:

melissa said...

I totally get this post. Keep up your iron too. When I get anemic, the depression just keeps pushing.
Well done!

Angie D said...

Oh boy, have I been there (and sometimes go back). And hey, thanks for the tip! I even have a bottle of vitamin pills just waiting to be remembered that they exist. Heh.

Musings of a Housewife said...

Note to self: must get vitamins. Which ones do you use? So glad you're getting some relief!!

Jordana said...

It's not a particularly special vitamin -- just Women's One-a-Day.

Jennifer said...

I find the same thing. I'm not sure what component it is either, but it really does make a difference, especially in energy level, for me.

The Glamorous WAHM said...

Hmm...maybe a multivitamin will cover the areas my Prozac doesn't... ;o)

Related Posts with Thumbnails